Alert archive / Colorado / River Flood Warnings in 2008

River Flood Warning 12, NWS Pueblo, CO

September 12, 2008El Paso County, Colorado

NWS Pueblo, CO issued this river flood warning at Sep 12, 2008, 3:53 AM MDT for El Paso County, Colorado. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Sep 12, 2008, 3:53 AM MDT (09:53 UTC)
Expired
Sep 12, 2008, 7:37 AM MDT
In force
4 hr
Issued by
NWS Pueblo, CO
Flood severity
Minor

County El Paso County, CO

The radar

The Pueblo radar (KPUX), 51 km from the middle of the area, began a volume at 09:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Fountain Creek near Fountain (FHAC2).

Action stage
11 ft
Minor stage
12 ft
Moderate stage
14 ft
Major stage
16 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07106000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS45 KPUB 120953
FLWPUB
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
353 AM MDT FRI SEP 12 2008

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A FLOOD WARNING 
FOR THE FOLLOWING RIVERS IN COLORADO... 

  FOUNTAIN CREEK NEAR FOUNTAIN AFFECTING EL PASO COUNTY.

.HEAVY RAIN EARLIER THIS EVENING IN PORTIONS OF EL PASO COUNTY HAS
CAUSED A SIGNIFICANT RISE IN THE FOUNTAIN CREEK NEAR FOUNTAIN. THE
RIVER LEVEL WILL REMAIN ABOVE FLOOD STAGE THROUGH THIS
MORNING...FALLING BELOW FLOOD STAGE BY NOON TODAY.

SAFETY MESSAGE...STAY AWAY FROM THE BANKS OF RIVERS AND STREAMS.  
DURING A FLOOD...SATURATED BANKS CAN EASILY BREAK OFF AND FALL INTO 
POTENTIALLY DEADLY...FAST FLOWING FLOOD WATER.  

STAY TUNED TO NOAA WEATHER RADIO FOR THE LATEST FORECASTS AND 
WARNINGS FROM YOUR NATIONAL WEATHER SERVICE.  THE WEB SITE FOR THE 
NATIONAL WEATHER SERVICE IN PUEBLO IS WEATHER.GOV/PUEBLO.  YOU CAN 
LINK TO THE HYDROLOGY PAGE BY CLICKING ON THE LIGHT BLUE RIVERS AND 
LAKES TAB NEAR THE TOP OF THE PAGE. 

COC041-122153-
/O.NEW.KPUB.FL.W.0012.080912T0953Z-080913T0200Z/
/FHAC2.1.ER.080912T0845Z.080912T1200Z.080912T1400Z.UU/
353 AM MDT FRI SEP 12 2008

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A
* FLOOD WARNING FOR 
  THE FOUNTAIN CREEK NEAR FOUNTAIN.
* UNTIL THIS EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT  3:00 AM FRIDAY THE STAGE WAS 8.1 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 8.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 8.3 FEET BY 
  MIDMORNING. THE RIVER WILL FALL BELOW FLOOD STAGE MIDMORNING.
* IMPACT...AT 8.0 FEET...SIGNIFICANT AGRICULTURAL FLOODING OCCURS.
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 
  8.1 FEET ON AUGUST 31 2003.

$$
1 follow-up statement
000 
WGUS85 KPUB 121337
FLSPUB
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE PUEBLO CO
737 AM MDT FRI SEP 12 2008

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
COLORADO...
 
  FOUNTAIN CREEK NEAR FOUNTAIN AFFECTING EL PASO COUNTY.

.THE FOUNTAIN CREEK LEVEL NEAR FOUNTAIN HAS FALLEN WELL BELOW FLOOD
STAGE.  THOUGH ADDITIONAL RAINFALL IS EXPECTED IN THE BASIN
THROUGH THE MORNING...RIVER LEVELS ARE EXPECTED TO REMAIN BELOW FLOOD
STAGE...AND THUS THE FLOOD WARNING HAS BEEN CANCELLED.

SAFETY MESSAGE...STAY AWAY FROM THE BANKS OF RIVERS AND STREAMS.  
DURING A FLOOD...SATURATED BANKS CAN EASILY BREAK OFF AND FALL INTO 
POTENTIALLY DEADLY...FAST FLOWING FLOOD WATER.  

STAY TUNED TO NOAA WEATHER RADIO FOR THE LATEST FORECASTS AND 
WARNINGS FROM YOUR NATIONAL WEATHER SERVICE.  THE WEB SITE FOR THE 
NATIONAL WEATHER SERVICE IN PUEBLO IS WEATHER.GOV/PUEBLO.  YOU CAN 
LINK TO THE HYDROLOGY PAGE BY CLICKING ON THE LIGHT BLUE RIVERS AND 
LAKES TAB NEAR THE TOP OF THE PAGE. 

COC041-121407-
/O.CAN.KPUB.FL.W.0012.000000T0000Z-080913T0200Z/
/FHAC2.1.ER.080912T0845Z.080912T0945Z.080912T1030Z.UU/
737 AM MDT FRI SEP 12 2008

THE FLOOD WARNING IS CANCELLED FOR
  THE FOUNTAIN CREEK NEAR FOUNTAIN.
* AT  7:00 AM FRIDAY THE STAGE WAS 6.3 FEET. 
* FELL BELOW FLOOD STAGE AT  4:30 AM FRIDAY.
* FLOOD STAGE IS 8.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 5.2 FEET BY 
  MIDMORNING TOMORROW.
* IMPACT...AT 6.0 FEET...THE RIVER IS BANKFULL.
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 
  6.6 FEET ON MAY 22 1941.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this river flood warning went out at Sep 11, 3:32 PM MDT, 12 hours 21 minutes earlier.

Area forecast discussion, Sep 11, 3:32 PM MDT, 12 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
332 PM MDT THU SEP 11 2008

.SHORT TERM...
(TONIGHT AND FRIDAY)

...LOCALLY HEAVY RAIN POSSIBLE TONIGHT...

CURRENTLY...VIGOROUS UPPER LOW DROPPING SOUTHWEST INTO GREAT BASIN.
REMAINS OF TS SPREADING MID/UPPER LEVEL MOISTURE INTO NEW MEXICO AND
SOUTHERN COLORADO SUPPORTED BY UPPER JET 70-90KTS AT 250MB. SEVERAL
SHORT WAVES/IMPULSES IN THE FLOW. THUNDERSTORMS SHOWING UP OVER
NORTHWEST COLORADO AND OVER SANGRE DE CRISTO MOUNTAINS. STORMS
FORMING PRETTY CLOSE TO WHERE MODELS SUGGESTED.

TONIGHT AND FRIDAY...ACTIVE SUBTROPICAL MOIST FEED AND APPROACHING
UPPER LOW FROM THE GREAT BASIN WILL COMBINE TO PRODUCE WIDESPREAD
RAIN EVENT OVER COLORADO. SURFACE HIGH PRESSURE OVER CENTRAL AND
NORTHERN PLAINS WILL PROVIDE EASTERLY WIND COMPONENT THAT WILL HELP
ENHANCE PRECIPITATION. RAISED POPS MOST AREAS FOR THE TONIGHT PERIOD
WITH BEST CHANCE FROM 03Z TO ABOUT 15Z. QUESTION WILL BE JUST HOW
MUCH PRECIP TO EXPECT. GENERALLY FOLLOWED HPC QPF RECOGNIZING THAT
WITH THE DEEP MOISTURE AND GOOD DYNAMICS THERE COULD BE HEAVIER
AMOUNTS ASSOCIATED WITH TRAINING THUNDERSTORMS. NAM CONTINUES TO
SUGGEST HEAVIER RAINFALL WHILE RUC, GFS AND 00Z ECMWF SHOW SIMILAR
COVERAGE BUT LOWER QPF. NAM HAS 1.0 INCH OR HIGHER PRECIPITABLE
WATER VALUES FOR EASTERN PLAINS THROUGH THE PERIOD THROUGH FRIDAY.

.LONG TERM...
(FRIDAY NIGHT THROUGH THURSDAY)

FRI EVENING THE UPR LOW BECOMES AN OPEN WAVE OVR WRN CO AND THEN THE
TROF MOVES ACROSS THE STATE THRU THE NIGHT.  WE SHOULD SEE THE PCPN
CHANCES DECREASE TO ISOLD OVR WRN AREAS IN THE EVENING...WITH AT
LEAST SCT POPS STILL OVR ERN AREAS. THEN AS THE TROF CONTINUES ITS
EWRD MOVEMENT  THRU THE NIGHT WE SHOULD SEE PCPN CHANCES DECREASE
EVEN MORE BY LATE NIGHT...AND WL PROBABLY END OVR WRN AREAS. SAT
THEN BEGINS A PERIOD OF DRY WEATHER...AS AN UPR RIDGE AFFECTS THE
AREA.  THE RIDGE IS FORECAST TO BE OVR THE GREAT BASIN SUN
NIGHT...AND THEN BECOME CENTERED OVR CO FOR TUE THROUGH THU.  MAX
TEMPS SAT WL BE A FEW DEGREES BELOW NORMAL...THEN SAT NIGHT SUN SFC
HIGH PRESSURE BUILDING IN FROM THE NORTH BRINGS COOLER WEATHER FOR
SUN...BUT THEN TEMPS WARM TO AROUND NORMAL BY TUE AND EVEN A LITTLE
WARMER WED AND THU.

&&

.AVIATION...
IFR TO LIFR CIGS AND VSBY IN TSRA LIKELY MOST AREAS AND ESPECIALLY
ALONG AND EAST OF MOUNTAINS ACROSS EASTERN PLAINS BEGINNING 03Z AND
CONTINUING THROUGH 15Z.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

21/28
Hazardous weather outlook, Sep 11, 10:27 PM MDT, 5 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
1027 PM MDT THU SEP 11 2008

COZ058>089-093>099-130430-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
1027 PM MDT THU SEP 11 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TONIGHT

NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED TO
CONTINUE OVER SOUTHERN COLORADO TONIGHT. LOCALLY HEAVY RAINFALL
IS EXPECTED TONIGHT...ESPECIALLY ALONG AND NEAR THE INTERSTATE 25
CORRIDOR. MINOR FLOODING WILL BE POSSIBLE...ESPECIALLY IN POOR
DRAINAGE AREAS.

IN ADDITION...SOME LIGHT SNOW ACCUMULATIONS WILL BE POSSIBLE
OVERNIGHT...GENERALLY ABOVE 12000 FEET. MOTORISTS TRAVELING OVER
THE HIGHER PASSES...SUCH AS MONARCH AND INDEPENDENCE PASS...SHOULD
BE PREPARED FOR THE POSSIBILITY OF SOME SNOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SCATTERED TO NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS WILL BE
POSSIBLE ACROSS ALL OF SOUTH CENTRAL AND SOUTHEAST COLORADO ON
FRIDAY...AND POSSIBLY LASTING THROUGH THE NIGHT INTO SATURDAY
MORNING. THE MAIN THREATS FROM STORMS WILL INCLUDE LIGHTNING...HAIL
UP TO ONE HALF INCH IN DIAMETER...WIND GUSTS TO 40 MPH...AND
PERIODS OF HEAVY RAIN. ISOLATED THUNDERSTORMS MAY BE POSSIBLE
AGAIN SUNDAY AFTERNOON AND EVENING...MAINLY ACROSS THE MOUNTAINS
AND HIGH VALLEYS...WITH THE MAIN STORM THREAT OF CLOUD TO GROUND
LIGHTNING AND WIND GUSTS UP TO 40 MPH.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE TONIGHT.

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 11, 11:15 PM MDTAreal Flood AdvisoryPUBEl Paso, Fremont, Teller2 hr
Sep 12, 1:23 AM MDTFlash Flood WarningPUBEl Paso6 hr
Sep 12, 1:57 PM MDTSevere Thunderstorm WarningPUBOtero, Pueblo45 min

Nearby

River Flood Warnings in Colorado, 2008Every river flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.